tiredness from pmr

I have been suffering from pmr since May 2011. Periodically it has appeared to go into remission and I have been able to reduce pred down to 5 mg, However at the moment I am having a period of awful lethargy dizzy heads plus a bit of stiffness in shoulders etc I also look awful drained white face etc. At the same time I have had an upset stomach for around 3 weeks(wind,both ways) I have decided to up the pred dose for 3 days which is what they have always told me to do at the hospital so we will see if that has any effect. I have an appointment to see my rheumatologist on Thursday so I will see what she has to say.Wendy

4 Replies

oldestnewest
  • Wendy - Three weeks is a long time to be suffering from an upset stomach and perhaps this is the reason for your new symptoms rather than a flare in PMR, although any lurking virus/infection can have a knock-on effect on PMR symptoms. If it was me I would have a check with your GP rather than wait until your rheumy appointment on Thursday. Good luck.

  • There are two forms of remission - pred-induced remission which is what you have when the symptoms are controlled by an adequate dose (that's all pred does, it has no effect on the disease process) and total remission which is when the underlying autoimmune disorder goes into remission of its own accord.

    But Celtic is right - pred and PMR get blamed for a lot but having PMR and being on pred doesn't protect you from other illnesses. It needs checking up on and rheumys aren't renowned for their generalist skills!

  • If GP gives antibiotics for the tummy upset do use a good probiotic as well. Anti-Ds remove good flora from the gut, just making things worse long term. As you will be a bit sensitive, due to already having a lower immune system, you need to give it all the help you can!

    I'm coming down on steroids that are injected - and I do remember having a period when I felt quite unwell and looked very pale. I didn't go to the rheumy for more steroid though - just rested more. it all depends on whether the pain you are experiencing is too bad for you to cope with. I decided to tough it out...but then that's me!

    I would certainly agree with the others that the tummy upset will not have helped at all, so do get that dealt with ASAP! Hope you recover very soon.

  • the stomach problem has cleared up and having spoken to several people who have also had it it was a general bug the dizziness has reduced nearly to nothing. Saw a new rheumy yesterday she is happy with me and has told me to keep on 5mg until spring and then reduce to 3mg very slowly. i/2mg every 2 weeks.

You may also like...